| Catalog Number |
CDX18031230 |
| Medical Device Problem Codes |
Stretched (1601); Physical Resistance (2578)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
05/22/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Additional product codes: krd/hcg.(b)(6).This complaint met mdr reporting criteria on 9/4/2017 when the analysis was completed and coil stretch was confirmed.Conclusion: the device was returned looped around itself in a random fashion.The device positioning unit (dpu) core wire was unsheathed immediately distal to the resheathing tool.The proximal section of the embolic coil protruded outside the translucent introducer sheath.There was evidence of dried blood on the distal section of the green introducer and small amounts of dried blood within the translucent introducer.There were no visible kinks along the dpu core wire.The section of protruded embolic coil was stretched.The coil could not be advanced outside the introducer to test advancement through a microcatheter.Review of the manufacturing documentation associated with this lot did not reveal any issues related to the reported complaint.The complaint that the device could not advance through the microcatheter could not be confirmed.Due to the protrusion of the embolic coil outside of the introducer, the device could not be advanced out of the introducer to advance through a microcatheter.Two potential factors could have caused the alleged advancement difficulty.The evidence of the dried blood within the introducer suggests that the device was not adequately flushed, which could cause advancement difficulty.The ifu cautions that if unusual friction is felt, verify flush lines are open and properly pressurized.The protrusion of the embolic coil outside the introducer sheath suggests the resheathing tool may have been advanced over the embolic coil.In this condition the coil may stretch and the introducer may not be able to be resheathed.Based on the microcoil placement instructions in the ifu, the resheathing tool would not be advanced to the embolic coil.There is no current safety signal identified related to the reported event based on review of complaint history for the device.Since there was no evidence to suggest the event was related to a manufacturing issue, no corrective actions will be taken at this time.This is an initial/final mdr.
Event or Problem Description
As reported by a healthcare professional, during the coil embolization, the deltamaxx coil (cdx18031230/ s10390) could not be advanced via the unspecified microcatheter, and during product analysis, it was found that the coil had protruded through the introducer and was stretched.They withdrew the coil and used a new coil to complete the procedure.The same microcatheter was used to complete the procedure.The microcatheter and deltamaxx did not appear damaged during the procedure.The products were prepped and used as per the ifu.There was no report of patient injury.It was reported that the device would be returned for analysis.